| Model Number |
530 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
08/29/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Reported event of the back of the clip was bent and that bent part caused the hepatic artery to rupture and caused bleeding the hepatic artery is inconclusive.The device is not being returned and although photographic evidence was provided it shows no indication of the event.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: the device is only for single use, and the ability to effectively clean and re-sterilize this single use device has not been established and subsequent re-use may adversely affect the performance, safety and/or sterility of the device.Additionally, the ifu goes on to state to always check to see that a clip is in the jaws before squeezing trigger.Closing of empty jaws on tissue may cause tissue damage.Always ensure trigger is squeezed completely and allowed to open to full initial position.Ensure the tissue or.Vessel fits completely within the confines of the clip or hemostasis may be compromised inspect the ligation site to ensure proper application and that hemostasis has been achieved.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
The distributor reported on behalf of their customer that the 530, reflex elc,20m/l clps,10/11mm device, was being used during a robotic abdominal procedure on (b)(6) 2022 when it was reported, ¿in the process of connecting vessels of common hepatic artery with the reflex elc clip 10 mm during abdominal surgery using robot, the attached photo appeared and ruptured the common hepatic artery.It was sutured immediately but it was a very dangerous situation.During 6 hours of surgery, there was 200 cc of bleeding.¿ further assessment questioning found that ¿the back of the clip was bent and that bent part caused the hepatic artery to rupture and caused bleeding.¿ the procedure was completed, with an unknown amount of delay.The patient was hospitalized for an unknown amount of time and the patient¿s current status was reported as ¿patient is now healed.¿ it is unknown if any medical or surgical intervention was required for the patient.This report is being raised on the basis of injury due to patient¿s hepatic artery rupturing causing a loss of blood, which let to extended hospitalization.